Heavy Rain, Racine
- When
- May 9, 12:00 PM CST to 2:00 PM CST
- Where
- Racine County, Caledonia
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.730, -87.812 (the zone’s center; the record gives no point)
Scattered thunderstorms, some pulsing to severe limits, generated large hail or powerful winds. ) as winds gusted to 50 kts (58 mph).
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MKX wrote it up.
Scattered thunderstorms, some pulsing to severe limits, generated large hail or powerful winds. Some large trees were uprooted in the Burlington area (Racine Co.) as winds gusted to 50 kts (58 mph). Heavy rains of 2 inches in 1 to 2 hours in the Caledonia area (Racine Co.) resulted in urban-type flooding. Water depths on some roads briefly reached 6 to 8 inches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at May 9, 2:08 AM CST, 9 hours 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 308 AM CDT SUN MAY 9 2004 .DISCUSSION...FORECAST FOCUS ON PCPN CHANCES TODAY...TONIGHT AND MONDAY. MODELS IN FAIR AGREEMENT NEXT 48 HOURS. FRONTAL BOUNDARY NEAR ILLINOIS BORDER WILL REDEVELOP INTO CENTRAL AND NORTHERN WISCONSIN THIS AFTERNOON. BOUNDARY WILL LINGER NORTH OF CWA TONIGHT...THEN SAG SOUTHWARD AGAIN ACROSS CWA MONDAY AFTERNOON AND INTO NORTHERN ILLINOIS. WILL GO WITH ETA/GFS MOS LOW POPS TODAY. ALTHOUGH MODELS INDICATE AROUND -4 LI/S IN CWA THIS AFTERNOON...WITH CAPES OF AROUND 1500...CAPES ARE ELEVATED WITH LFC AROUND 7K FEET. IN ADDITION... H250 DIVERGENCE...LOW AND H850 MOISTURE CONVERGENCE...OMEGA AND THETA-E RIDGE ALL SHIFT NORTH OF CWA TO VICINITY OF BOUNDARY. WILL STILL MENTION SMALL POPS HOWEVER BECAUSE OF THE POSSIBILITY OF ANY LEFT OVER BOUNDARIES FROM OVERNIGHT CONVECTION...WEAK H500 VORTICITY...AND AFTERNOON INSTABILITY. WILL ALSO MENTION SMALL POPS TONIGHT FOR MUCH THE SAME REASONS. CONVECTION SHOULD BE CONFINED TO SECTIONS NORTH OF CWA NEAR BOUNDARY AND STRONG DYNAMICS. HOWEVER...MODELS DO INDICATE A SOUTHWARD SHIFT OF DYNAMICS OVERNIGHT AS FRONT BEGINS TO SAG. FRONT SHOULD SAG ACROSS CWA MONDAY AFTERNOON. MODELS IN FAIR AGREEMENT WITH SHIFTING CONVERGENCE AND OTHER DYNAMICS SOUTHWARD WITH SURFACE BOUNDARY. H850 BARO ZONE WILL ALSO SHIFT SOUTHWARD INTO CWA DURING PERIOD OF MAX HEATING. WILL MENTION LIKELY POPS... AND EXPECT STRONG THUNDERSTORMS AND VERY HEAVY RAINS. WILL TREND TOWARD MET MOS TEMPS AND POPS NEXT 48 HOURS. && .MKX...NONE. MK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1137 AM CDT SUN MAY 9 2004 WIZ046-047-051-052-056>060-062>072-100139- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 1137 AM CDT SUN MAY 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. DAMAGING THUNDERSTORM WINDS...LARGE HAIL AND HEAVY RAINFALL ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY. DAMAGING THUNDERSTORM WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL ARE THE PRIMARY HAZARDS. SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER GROUPS MAY BE NEEDED THIS AFTERNOON AND EVENING. ZAJDEL
The Milwaukee radar (KMKX), 66 km away, was scanning. The volume nearest the first event began at 18:50 UTC.
1 heavy rain, 1 thunderstorm wind, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2004Every state in 2004This day in weather historyWarnings in Wisconsin, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5403704, 5403703, 5403705.